Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 18, 2009, 4:54 PM MDT for Guadalupe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2009, 4:54 PM MDT (22:54 UTC)
- Expired
- Jul 18, 2009, 5:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:43 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2503 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 182254
SVRABQ
NMC019-182345-
/O.NEW.KABQ.SV.W.0113.090718T2254Z-090718T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT SAT JUL 18 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 545 PM MDT
* AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF COLONIAS ALONG HIGHWAY 84...OR ABOUT 22 MILES
NORTHWEST OF SANTA ROSA...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN IGNACIO AROUND 540 PM MDT...
INTERSECTION OF INTERSTATE 40 AND HIGHWAY 84 AROUND 540 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
&&
LAT...LON 3515 10487 3487 10470 3475 10497 3513 10518
3520 10499
TIME...MOT...LOC 2252Z 326DEG 15KT 3509 10503
$$1 follow-up statement
000
WWUS55 KABQ 182325
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT SAT JUL 18 2009
NMC019-182345-
/O.CON.KABQ.SV.W.0113.000000T0000Z-090718T2345Z/
GUADALUPE-
525 PM MDT SAT JUL 18 2009
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GUADALUPE COUNTY UNTIL 545 PM MDT...
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN IGNACIO...OR ABOUT
14 MILES WEST OF SANTA ROSA...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF PASTURA AROUND 545 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3515 10487 3487 10470 3475 10497 3513 10518
3520 10499
TIME...MOT...LOC 2325Z 335DEG 17KT 3493 10492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:10 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 18, 3:10 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SAT JUL 18 2009 .DISCUSSION... ACTIVE AFTERNOON AND EARLY EVENING IN STORE FOR MUCH OF THE NE/E/SE PLAINS AND NORTHEAST HIGHLANDS AS ADEQUATE INSTABILITY AND SHEAR REMAINS IN PLACE. SEVERE THUNDERSTORM WATCH # 601 WILL RUN UNTIL 03Z WITH THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE IS A THREAT FOR ISOLATED TORNADOES MAINLY OVER UNION COUNTY/FAR NORTHEAST PLAINS WHERE ADDITIONAL VORTICITY AXIS AND LIFT REMAINS IN PLACE IN THE VICINITY OF A NEARLY STATIONARY FRONTAL BOUNDARY/WIND SHIFT OVER SOUTHEAST CO AND NORTHEAST NM. HEAVY DOWNPOURS MAY PRESENT A LOCALIZED THREAT FOR FLASH FLOODING ESPECIALLY WITHIN ANY SLOW MOVING STORMS. MOST OF THE ACTIVITY WILL TAPER OFF WITH THE LOSS OF DAYTIME HEATING EXCEPT FOR A FEW ISOLATED SHOWERS TONIGHT OVER THE HIGHER TERRAIN. EXPECT MORE OF THE SAME FOR SUNDAY AND MONDAY AS THE UPPER HIGH CENTER REMAINS NEAR OR JUST WEST OF THE FOUR CORNERS REGION KEEPING A PERSISTENT NORTHWEST FLOW ALOFT ACROSS CENTRAL AND EASTERN NEW MEXICO. ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS PATTERN SETUP IS EXPECTED TO CONTINUE INTO AT LEAST THE MIDDLE PART OF NEXT WEEK WITH ENHANCED CONVECTION POSSIBLE DURING PERIODIC COLD FRONT/BOUNDARY INTRUSIONS. IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS... PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. KW && .AVIATION... THUNDERSTORMS WILL LIKELY FORM LINES AT TIMES THIS AFTERNOON AND THIS EVENING AS THEY MARCH SOUTH AND SOUTHEASTWARD THROUGH THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALSO THROUGH THE SOUTHWEST MOUNTAINS. A BACK DOOR COLD FRONT DROPPING THROUGH THE EASTERN PLAINS MAY HELP SOME STORMS BECOME SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THROUGH 9 PM MDT OR SO. MOST OF THE ACTIVITY WILL DIMINISH OR EXIT OUT OF THE FORECAST AREA BY MIDNIGHT...BUT MINOR PERTURBATIONS IN NORTH AND NORTHWEST FLOW ALOFT COULD SPARK SPOTTIER AND WEAKER SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT AND INTO SUNDAY MORNING UPSLOPE FLOW BEHIND THE FRONT WILL BRING PATCHES OF LOW CLOUDS AND MVFR CONDITIONS TO PARTS OF THE PLAINS. THE NORTHEAST HIGHLANDS AND PLAINS HAVE THE BEST CHANCE FOR FLIGHT CATEGORY REDUCTION...WITH SMALLER CHANCES ELSEWHERE ACROSS THE PLAINS. SUNDAY...SLIGHTLY ENHANCED LOW LEVEL MOISTURE DELIVERED BY THE BACK DOOR COLD FRONT WILL LINGER WITH ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...SCATTERED SHOWERS AND THUNDERSTORMS IN THE SW MOUNTAINS...AND ISOLATED ACTIVITY ELSEWHERE ACROSS THE NORTHERN TWO THIRDS OF NEW MEXICO. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... THROUGH THE WEEKEND AND AT LEAST THE MIDDLE OF THE COMING WORK WEEK...THE CENTER OF THE 500 MB HIGH PRESSURE RIDGE IS EXPECTED TO CONTINUE WOBBLING AROUND ARIZONA. THIS WILL ALLOW NORTH AND NORTHWEST FLOW ALOFT TO PERSIST OVER NM WITH REPEATED BACK DOOR COLD FRONTS DROPPING INTO THE STATE FROM THE NORTHEAST. ONE SUCH FRONT DROVE INTO THE PLAINS THIS AFTERNOON AND WILL PUSH THROUGH THE CENTRAL VALLEY TONIGHT WITH A 10 TO 30 MPH EAST WIND BELOW CANYONS. THIS WILL INCREASE MOISTURE UP TO THE CONTINENTAL DIVIDE WITH SCATTERED THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...SCATTERED STORMS IN THE SW MOUNTAINS AND ISOLATED ACTIVITY ELSEWHERE ACROSS NORTHERN AND CENTRAL NM ON SUNDAY. LOOK FOR A MIXTURE OF WET AND DRY STORMS FROM THE MIDDLE RIO GRANDE VALLEY NORTHWESTWARD. THE MOISTURE INJECTED BY TONIGHTS BACK DOOR FRONT WILL RECYCLE MONDAY WITH SLIGHTLY LESS CONVECTION. MODELS SUGGEST ADDITIONAL COLD FRONTS WILL DROP INTO THE AREA FROM THE NORTHEAST PERHAPS AS FREQUENTLY AS DAILY OR EVERY OTHER DAY FROM MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. TIMING AND INTENSITY OF THESE FRONTS REMAIN UNCERTAIN...BUT MORE RIO GRANDE VALLEY EAST WINDS AND MOISTURE INTRUSIONS UP TO THE CONTINENTAL DIVIDE ARE PROBABLE. NONETHELESS...THE BEST CHANCE FOR WETTING RAINS WILL CONTINUE TO FAVOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 100 62 100 / 5 5 5 10 GALLUP.......................... 55 94 56 94 / 10 10 10 10 GRANTS.......................... 56 94 58 94 / 10 20 10 20 GLENWOOD........................ 62 94 64 97 / 10 20 20 20 CHAMA........................... 43 84 44 87 / 10 10 10 20 LOS ALAMOS...................... 56 90 56 92 / 20 20 10 20 RED RIVER....................... 43 75 42 80 / 20 30 20 20 TAOS............................ 51 88 51 91 / 20 20 20 20 SANTA FE........................ 56 90 56 92 / 20 20 20 20 SANTA FE AIRPORT................ 60 92 58 96 / 20 20 20 20 ESPANOLA........................ 56 94 51 98 / 20 20 10 20 ALBUQUERQUE HEIGHTS............. 70 95 69 98 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 69 94 67 96 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 65 94 64 97 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 68 96 67 99 / 10 10 10 10 SOCORRO......................... 70 94 67 94 / 10 20 20 10 SANDIA PARK/CEDAR CREST......... 57 87 55 87 / 20 30 20 20 MORIARTY/ESTANCIA............... 57 90 55 92 / 30 30 20 20 CARRIZOZO....................... 71 94 66 95 / 30 30 30 20 RUIDOSO......................... 60 83 58 83 / 30 30 30 20 RATON........................... 53 88 53 91 / 20 40 10 20 LAS VEGAS....................... 52 86 54 89 / 30 40 30 30 ROY............................. 58 83 59 88 / 40 40 30 20 CLAYTON......................... 57 89 63 92 / 20 30 30 20 SANTA ROSA...................... 65 92 64 95 / 40 30 30 20 TUCUMCARI....................... 63 94 66 98 / 50 30 30 20 FORT SUMNER..................... 67 91 68 94 / 50 30 30 10 CLOVIS.......................... 65 91 66 96 / 50 30 30 10 PORTALES........................ 65 90 66 93 / 50 30 30 10 ROSWELL......................... 68 95 69 99 / 30 30 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 17/44
Hazardous weather outlook, Jul 18, 11:43 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1143 AM MDT SAT JUL 18 2009 NMZ001>021-026-191200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1143 AM MDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING NEAR AND EAST OF A LINE FROM EAGLE NEST TO ROSWELL. THIS INCLUDES INTERSTATE 25 FROM RATON SOUTH TO WATROUS AND INTERSTATE 40 FROM GLEN RIO WEST TO SANTA ROSA. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SOME OF THE STORMS MAY CONTAIN HEAVY DOWNPOURS WHICH COULD PRODUCE A LOCALIZED FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MONDAY POSES A BETTER CHANCE FOR STRONG TO SEVERE STORMS...ESPECIALLY TO THE EAST AND SOUTHEAST OF THE SANGRE DE CRISTO MOUNTAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING AND AGAIN SUNDAY AND MONDAY ACROSS PORTIONS OF THE EASTERN PLAINS AND HIGHLANDS OF NEW MEXICO. 17
In the hours before
Special weather statement, Jul 18, 3:24 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT SAT JUL 18 2009 NMZ026-182145- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 324 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER CHAVES COUNTY BOOTHEEL... AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF ELK. MOVEMENT WAS SOUTHEAST AROUND 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 82 BETWEEN ELK AND THE INTERSECTION OF STATE ROAD 24. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, Jul 18, 3:53 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 353 PM MDT SAT JUL 18 2009 NMZ005-182230- NORTHEAST HIGHLANDS- 353 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SAN MIGUEL COUNTY... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTH OF TRUJILLO. MOVEMENT WAS SOUTH AT 15 MPH. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 3:57 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT SAT JUL 18 2009 NMZ005-006-182230- HARDING COUNTY-NORTHEAST HIGHLANDS- 357 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER MORA COUNTY... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTHEAST OF WAGON MOUND. MOVEMENT WAS SOUTH AROUND 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN MORA COUNTY...RURAL EXTREME SOUTH CENTRAL COLFAX COUNTY AND RURAL EXTREME NORTHWESTERN HARDING COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 4:29 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 429 PM MDT SAT JUL 18 2009 NMZ005-012-182300- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 429 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SAN MIGUEL AND EXTREME NORTHERN GUADALUPE COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF COLONIAS. MOVEMENT WAS SOUTH AROUND 10 MPH. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SAN MIGUEL COUNTY AND RURAL NORTH CENTRAL GUADALUPE COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 4:43 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 443 PM MDT SAT JUL 18 2009 NMZ026-182315- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 443 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTHEAST OF ELK. MOVEMENT WAS WEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL CHAVES COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR EASTERN NEW MEXICO. GUYER
Special weather statement, Jul 18, 4:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 454 PM MDT SAT JUL 18 2009 NMZ008-014-015-182330- LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 454 PM MDT SAT JUL 18 2009 ...STRONG THUNDERSTORM MOVING OVER WESTERN SOCORRO COUNTY... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF NATIONAL RADIO ASTRONOMY OBSERVATORY. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL SOCORRO COUNTY AND RURAL EXTREME EAST CENTRAL CATRON COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 53 min |
| Jul 17, 6:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 55 min |
| Jul 17, 7:57 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 63 min |
| Jul 17, 8:51 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Jul 18, 3:05 PM MDT | Areal Flood Advisory | ABQ | Colfax | 115 min |
| Jul 18, 4:30 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 90 min |
| Jul 18, 4:36 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 114 min |
| Jul 18, 4:40 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 95 min |
| Jul 18, 5:05 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 55 min |
| Jul 18, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
| Jul 18, 5:10 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Socorro | 23 min |
| Jul 18, 5:18 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 117 min |
| Jul 18, 5:22 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
| Jul 18, 5:28 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 18, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 63 min |
| Jul 18, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 59 min |
| Jul 18, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.